On regular d-handicap tournaments

Bryan Freyberg, Melissa Keranen


k-regular d-handicap tournament is an incomplete tournament in which n teams, ranked according to the natural numbers, play exactly k < n − 1 different teams exactly once and the strength of schedule of the ith ranked team is d more than the (i − 1)st ranked team for some d ≥ 1. That is, strength of schedules increase arithmetically by d with strength of team. A d-handicap distance antimagic labeling of a graph G = (V,E) of order n is a bijection ℓ : V → {1,2,…,n} with induced weight function w(xi)=Σ xj ∈ N(xi)l(xj) such that ℓ(xi)=i and the sequence of weights w(x1),w(x2),…,w(xn) forms an arithmetic sequence with difference d ≥ 1. A graph G which admits such a labeling is called a d-handicap graph.

Constructing a k-regular d-handicap tournament on n teams is equivalent to finding a k-regular d-handicap graph of order n. For d = 1 and n even, the existence has recently been completely settled for all pairs (n,k), and some results are known for d = 2. For d > 2, the only known result is restricted to the case where n is divisible by 2d + 2. In this paper, we construct infinite families of d-handicap graphs where the order is not restricted to a power of 2.


Graph labeling, distance antimagic labeling, d-handicap labeling

Full Text:


DOI: http://dx.doi.org/10.5614/ejgta.2023.11.1.7


B. Alspach and H. Gavlas, Cycle decompositions of Kn and Kn − I, J. Comb. Theory Ser. B 81 (2001) 77–99.

M. Anderson and M. Lipman, The wreath product of graphs, Graphs and Applications, John Wiley & Sons, New York, 1985, pp. 23–39.

S. Arumugam, D. Froncek, and N. Kamatchi, Distance magic graphs - a survey, J. Indones. Math. Soc., Special Edition (2011), 1–9.

S. Arumugam and N. Kamatchi, On (a,d)-distance antimagic graphs, Australas. J. Combin. 54 (2012), 279–287.

S. Cichacz and D. Froncek, Distance magic circulant graphs, Discete Math. 339 (2016), 84–94.

B. Freyberg, d-Handicap graphs of even order, Bull. Inst. Combin. Appl. 83 (2018), 102 – 111.

D. Froncek, Fair incomplete tournaments with odd number of teams and large number of games, Congr. Numer. 187 (2007), 83–89.

D. Froncek, Full spectrum of regular incomplete 2-handicap tournaments of order $nequiv0,text{(mod,}16)$, J. Combin. Math. Combin. Comput. 106 (2018), 175–184.

D. Froncek, A note on incomplete handicap tournaments with handicap two of order $nequiv8pmod{16}$, Opuscula Math. 37 (2017), 557–566.

D. Froncek, Regular handicap graphs of odd order, J. Combin. Math. Combin. Comput. 102 (2017), 253–266.

D. Froncek, P. Kovar, and T. Kovarova, Fair incomplete tournaments, Bull. Inst. Combin. Appl. 48 (2006), 31–33.

D. Froncek, A. Shepanik, On regular handicap graphs of order $n equiv 0pmod8,$ Electron. J. Graph Theory Appl. 6 (2) (2018), 208–218.

D. Froncek, A. Shepanik, Regular handicap graphs of order $n equiv 4pmod8,$ Electron. J. Graph Theory Appl. 10 (1) (2022), 259–273.

D. Froncek, A. Shepanik, P. Kovar, M. Kravcenko, A. Silber, T. Kovarova, B. Krajc, On regular handicap graphs of even order, Elect. Notes in Disc. Math., 60 (2017), 69–76.

V. Vilfred, On −labelled Graphs and Circulant Graphs, Ph.D Thesis, University of Kerala, Trivandrum India, (1994).


  • There are currently no refbacks.

ISSN: 2338-2287

Creative Commons License
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.

View EJGTA Stats